Hail, Maury
- When
- April 11, 10:52 AM CST
- Where
- Maury County, Williamsport
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.680, -87.220
Numerous showers and thunderstorms spread across Middle Tennessee during the day on April 11. A few storms became severe with large hail, damaging winds, and localized flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Numerous showers and thunderstorms spread across Middle Tennessee during the day on April 11. A few storms became severe with large hail, damaging winds, and localized flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 11, 9:26 AM CST, 1 hour 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1026 AM CDT THU APR 11 2013 .MESOSCALE UPDATE...LINE OF NON-SEVERE CONVECTION CONTINUES TO MOVE DEEPER INTO MIDDLE TENNESSEE, WITH CELL MOVEMENT TOWARD THE NE AS THE LINE SHOWS VERY SLOW EASTWARD PROGRESSION. THE LATEST DISCUSSION FROM THE WEATHER PREDICTION CENTER SUGGESTS MORE ROBUST SURFACE-BASED CONVECTION BY MIDDAY, EVEN AS THE FLASH FLOOD POTENTIAL DECREASES DESPITE A STORM TOTAL QPF OF 1.5 TO 2 INCHES ACROSS MIDDLE TENNESSEE. LATEST LAPS SOUNDING FOR BNA SHOWS MODEST INSTABILITY AND WEAK LOW-LEVEL WIND SHEAR, ALTHOUGH PRECIPITABLE WATER IS UP TO 1.46 INCHES IN SPITE OF A DEEP MID- LEVEL DRY LAYER. THIS FITS WELL WITH THE CURRENT DAY 1 OUTLOOK FROM SPC, WITH THE BEST CHANCE FOR SEVERE STORMS OCCURRING EAST AND SOUTH OF NASHVILLE LATER IN THE DAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 513 AM CDT THU APR 11 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-121015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 513 AM CDT THU APR 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE TODAY. DAMAGING STRAIGHT LINE WINDS ARE THE PRIMARY THREAT BUT LARGE HAIL AND ISOLATED TORNADOES CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN BOYD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 712 AM CDT THU APR 11 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-111700- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 712 AM CDT THU APR 11 2013 ...SEVERE THUNDERSTORMS POSSIBLE TODAY IN MIDDLE TENNESSEE... AN AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS WESTERN MIDDLE TENNESSEE PRODUCING LOCALLY HEAVY DOWNPOURS. A REGENERATION OF SHOWERS AND STORMS WILL TAKE PLACE OVER WESTERN MIDDLE TENNESSEE NEAR THE TENNESSEE RIVER LATER THIS MORNING IN THE FORM OF A LINE. THIS IS IN RESPONSE TO AN APPROACHING UPPER LEVEL DISTURBANCE THAT WILL BE SWINGING ACROSS THE LOWER MISSISSIPPI VALLEY DURING THE MORNING AND THEN UP INTO THE TENNESSEE VALLEY DURING THE DAY. BY 10 AM...A LINE OF SHOWERS AND STORMS...SOME POSSIBLY SEVERE WILL BEGIN REDEVELOPING OVER WESTERN MIDDLE TENNESSEE AND BEGIN MOVING SLOWLY EASTWARD. WITH INCREASED DAYTIME HEATING AND INSTABILITY...ALONG WITH THE APPROACHING UPPER LEVEL DISTURBANCE THE SEVERE THREAT WILL REMAIN ACROSS THE WEST HALF OF MIDDLE TENNESSEE THROUGH ABOUT 2 PM...BEFORE SHIFTING INTO EASTERN AREAS OF THE MID STATE DURING THE MID AFTERNOON...AND CONTINUING THROUGH ABOUT 7 PM...BEFORE EXITING THE PLATEAU. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS...AND LARGE HAIL BUT ISOLATED TORNADOES ARE POSSIBLE. ALSO...LOCALIZED RAINFALL IN EXCESS OF TWO INCHES IS LIKELY. FOR THE FIRST THREE MONTHS OF THIS YEAR THERE HAVE BEEN 27 TORNADOES IN TENNESSEE WITH NO FATALITIES. LAST YEAR FOR THE SAME TIME PERIOD WE ALSO HAD 27 TORNADOES BUT WITH 3 FATALITIES. APRIL IS THE PEAK MONTH FOR SEVERE WEATHER ACROSS MIDDLE TENNESSEE. PREPARE FOR POTENTIAL SEVERE WEATHER BY MONITORING THE LATEST FORECASTS AND CHECKING BATTERIES IN YOUR NOAA WEATHER RADIO. STAY TUNED TO LOCAL MEDIA AND WEATHER.GOV FOR THE LATEST INFORMATION ON THIS POTENTIAL SEVERE WEATHER SITUATION. BOYD 01
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
933 AM CDT THU APR 11 2013
TNZ056>058-111500-
HICKMAN-LEWIS-PERRY-
933 AM CDT THU APR 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...LEWIS AND PERRY
COUNTIES...
AT 930 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LINDEN...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE LINDEN...PLEASANTVILLE...
LOBELVILLE AND CENTERVILLE.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3559 8798 3595 8760 3595 8756 3596 8755
3575 8730 3548 8779 3549 8780 3547 8783
SHAMBURGERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1019 AM CDT THU APR 11 2013
TNZ025-057-059-111545-
DICKSON-HICKMAN-WILLIAMSON-
1019 AM CDT THU APR 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN AND WESTERN
WILLIAMSON COUNTIES...
AT 1015 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR CENTERVILLE...MOVING NORTHEAST AT
35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CENTERVILLE...PINEWOOD...
NUNNELLY...LYLES...BON AQUA AND BURNS.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3621 8735 3606 8720 3593 8704 3569 8749
3585 8764 3597 8753
SHAMBURGERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1042 AM CDT THU APR 11 2013
TNZ007-025>027-111630-
CHEATHAM-DAVIDSON-DICKSON-ROBERTSON-
1042 AM CDT THU APR 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON AND
ROBERTSON COUNTIES...
AT 1039 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR BURNS...MOVING NORTHEAST AT 45
MPH.
SOME LOCATIONS IN THE PATH INCLUDE CHARLOTTE...BURNS...WHITE BLUFF...
ASHLAND CITY...BEAMAN PARK...PLEASANT VIEW...JOELTON...RIDGETOP AND
GREENBRIER.
HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3640 8675 3629 8671 3604 8717 3605 8718
3602 8719 3597 8728 3613 8744 3640 8722
3640 8718 3643 8718 3642 8715 3644 8715
3646 8712 3646 8713 3659 8702
SHAMBURGERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1100 AM CDT THU APR 11 2013 TNZ058-093-094-111630- LAWRENCE-LEWIS-WAYNE- 1100 AM CDT THU APR 11 2013 ...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...LEWIS AND WAYNE COUNTIES... AT 1055 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR COLLINWOOD...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS IN THE PATH INCLUDE COLLINWOOD...WAYNESBORO AND HOHENWALD. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3525 8791 3565 8758 3543 8727 3513 8774 SHAMBURGER
The Nashville radar (KOHX), 86 km away, was scanning. The volume nearest the first event began at 16:51 UTC.
1 hail, 1 thunderstorm wind, 1 flood. Local standard time, as filed.
Trees and power lines were blown down in northwest Jackson County in the Jennings Creek area.
Minor street flooding was reported on Fergus Road and Jones Mill Road in La Vergne.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2013Every state in 2013This day in weather historyWarnings in Tennessee, April 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 440044, 440045, 440046.